Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 20, NWS Mobile, AL

March 12, 2026Covington County, Alabama; Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2026, 3:13 AM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2026, 3:13 AM CDT (08:13 UTC)
Expired
Mar 12, 2026, 3:45 AM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Covington County, AL, Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 11:31 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS54 KMOB 120813
SVRMOB
ALC039-FLC091-120845-
/O.NEW.KMOB.SV.W.0020.260312T0813Z-260312T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
313 AM CDT Thu Mar 12 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Covington County in south central Alabama...
  Northeastern Okaloosa County in northwestern Florida...

* Until 345 AM CDT.

* At 312 AM CDT, severe thunderstorms were located along a line
  extending from near Opp to 5 miles north of Crestview, moving east
  at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Florala, Laurel Hill, and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 AM CDT for south central
Alabama...and northwestern Florida.

&&

LAT...LON 3099 8639 3075 8639 3076 8664 3128 8627
      3127 8619 3100 8619
TIME...MOT...LOC 0812Z 265DEG 24KT 3125 8625 3083 8656 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:07 AM CDT, 1 hour 6 minutes earlier. Its key messages:

  • Issued at 145 AM CDT Thu Mar 12 2026
  • A line of thunderstorms, some severe moves east of I-65 including the northwest Florida Panhandle through early morning.
  • High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
  • Strong marine winds set up overnight into Thursday evening creating hazardous conditions for small craft operators.
Area forecast discussion, Mar 12, 2:07 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
207 AM CDT Thu Mar 12 2026

...New MESOSCALE UPDATE...

.KEY MESSAGES...
Issued at 145 AM CDT Thu Mar 12 2026

 - A line of thunderstorms, some severe moves east of I-65
   including the northwest Florida Panhandle through early morning.

 - High risk of rip currents for coastal Alabama and northwest
   Florida beaches late tonight through Thursday afternoon.

 - Strong marine winds set up overnight into Thursday evening
   creating hazardous conditions for small craft operators.

&&

.MESOSCALE UPDATE...
Issued at 145 AM CDT Thu Mar 12 2026

The convective line, which has a history of damaging winds, will
advance east of the I-65 corridor including the northwest Florida
Panhandle during the pre-dawn hours. Forecasters are shaving off
the western portions of tornado watch 49 following the line's
passage. The overall radar representation of the line has
shown some degradation with eastward advance over the past hour or
two. Even so, thermodynamic and kinematic profiles still support
a severe weather threat along and east of the line and forecasters
are noting intense lightning in portions of the line moving across
our interior northeast counties. Following the line, a large area
of residual and yet beneficial light to moderate rains will be
moving through before ending by around daybreak give or take an
hour or two. /10

&&

.DISCUSSION...
Issued at 1012 PM CDT Wed Mar 11 2026

Southern stream upper level storm system ejects across the Lower
MS River Valley overnight. Along with it, a cold front approaches
from the west sending a convective squall line, potentially
severe in areas producing swaths of damaging winds up to/excess of
70 mph and perhaps a few strong tornadoes, rapidly eastward over
the local area overnight. Timing of the line remains unchanged,
with the severe weather threat ending before sunrise Thursday AM.
The front makes passage by daybreak, bringing wind shift,
strengthening north to northwest flow in its wake, drier and much
cooler and well below normal temperatures Thursday with daytime
highs in the lower 60's interior and mid/upper 60's coast.
Thursday night, lows break into the upper 30s interior to mid 40's
coast. We may need to issue a Frost Advisory for our inland areas
as recent temperatures have been well above normal and Spring
gardens are likely seeing tender growth emerging. The next few
days will be rain-free as axis of high pressure settles across the
area. Daily highs/lows moderating Friday and Saturday. May begin
to see a small chance of rain returning Sunday, with the better
chance perhaps by Sunday night as a large upper trough is expected
to dig south over the entire eastern CONUS, followed by the
passage of a strong cold front Monday. Temperatures early next
week expected to dive to well below normal over the interior with
mid 50's for highs Monday and around 15 degrees below climo. 55 to
60 area-wide Tuesday and 12-17 degrees below normal. Coldest
night next week is Monday night with the potential for freezing
over the interior and mid/upper 30s coast.

Beach Forecast: A HIGH risk of dangerous to potentially deadly
rip currents sets up after midnight through Thursday before
settling back to a LOW risk by Friday through the weekend. Surf
heights up to four feet are also likely prior to the passage of
the cold front. /10

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Thu Mar 12 2026

Convective line moves east over the terminals 12.06-10Z bringing
reductions to cigs/vsbys to IFR levels at times. Strong and
erratic convective wind gusts will be likely ahead of the line.
Northwest to northerly winds develop before daybreak with gusts 25
to 30 kts which looks to continue thru the day Thu. Cigs begin to
scatter out mid to late AM. /10

&&

.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026

Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. Special Marine Warnings will likely be required for
convective wind gusts in excess of 36 kts. A few tornadoes
possible. This line of storms is expected to pass over the marine
area after midnight through daybreak Thursday. A Small Craft
Advisory remains in effect from overnight tonight into Thursday
evening as winds turn northerly in the wake of a strong cold
front. Seas building and highest beyond 20 NM at 5 to 7' due to
the established northerly fetch. Light easterly flow becomes
established Friday through Saturday morning, followed by a light
onshore flow through the remainder of the weekend with seas
trending lower. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      66  42  71  49 /  10   0   0   0
Pensacola   66  47  67  51 /  20   0   0   0
Destin      69  49  66  54 /  40   0   0   0
Evergreen   64  38  73  43 /  10   0   0   0
Waynesboro  62  39  72  45 /  10   0   0   0
Camden      61  38  71  43 /  10   0   0   0
Crestview   68  39  72  45 /  40   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.

FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632.

     Small Craft Advisory until 7 PM CDT this evening for GMZ633>636.

     Small Craft Advisory until 5 AM CDT Friday for GMZ650-655-670-
     675.

&&

In the hours before

Special weather statement, Mar 12, 2:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 AM CDT Thu Mar 12 2026

ALZ056>060-264-266-FLZ201>206-120815-
Conecuh AL-Covington AL-Baldwin Coastal AL-Baldwin Central AL-
Butler AL-Escambia AL-Crenshaw AL-Escambia Inland FL-
Santa Rosa Inland FL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
208 AM CDT Thu Mar 12 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER...
SOUTHEASTERN BALDWIN...CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON...OKALOOSA...SANTA ROSA AND EASTERN ESCAMBIA
COUNTIES THROUGH 315 AM CDT...

At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Highland Home to 3 miles south
of Elberta. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Andalusia, Eglin AFB, Pace, Milton, Opp, Valparaiso, Gulf Breeze, and
Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3153 8620 3100 8619 3099 8639 3046 8639
      3046 8635 3028 8642 3029 8772 3197 8643
      3199 8641 3196 8619 3179 8620 3176 8615
      3162 8618 3162 8615 3154 8615
TIME...MOT...LOC 0708Z 260DEG 49KT 3194 8639 3036 8761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 12, 2:37 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
237 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     Non-Tstm Wnd Gst 1 N Greenville          31.85N 86.62W
03/12/2026  M55 MPH          Butler             AL   AWOS

            AWOS station KPRN in Greenville gusted to
            55mph.

&&

mb
Local storm report, Mar 12, 2:38 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
238 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Non-Tstm Wnd Gst 1 SSW Woodwards         31.68N 88.67W
03/11/2026  M45 MPH          Wayne              MS   Mesonet

            Mesonet station GW3222 in Waynesboro gusted
            to 45 mph.

&&

mb
Local storm report, Mar 12, 2:46 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
246 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     Non-Tstm Wnd Gst 3 W I65 And Us 84       31.42N 87.05W
03/12/2026  M45 MPH          Conecuh            AL   ASOS

            ASOS station KGZH in Evergreen gusted to 45
            mph.

&&

mb
Local storm report, Mar 12, 2:47 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
247 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     Non-Tstm Wnd Gst Milton Near Whitin      30.73N 87.02W
03/12/2026  M45 MPH          Santa Rosa         FL   AWOS

            AWOS station KNSE at Whiting Fld NAS gusted
            to 45 mph.

&&

mb
Local storm report, Mar 12, 3:09 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
309 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     Tstm Wnd Dmg     Wiggins                 30.86N 89.14W
03/11/2026                   Stone              MS   Public

            Reports of a few trees down in Wiggins and
            just north of Wiggins.

&&

mb

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:25 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 11, 10:44 PM CDTSevere Thunderstorm WarningMOBMobile, Washington46 min
Mar 11, 10:50 PM CDTTornado WarningMOBChoctaw, Clarke25 min
Mar 11, 11:10 PM CDTTornado WarningMOBMobile, Washington35 min
Mar 11, 11:13 PM CDTSevere Thunderstorm WarningMOBMobile62 min
Mar 11, 11:13 PM CDTTornado WarningMOBClarke28 min
Mar 11, 11:17 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox43 min
Mar 11, 11:24 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington51 min
Mar 11, 11:32 PM CDTTornado WarningMOBMobile43 min
Mar 11, 11:40 PM CDTTornado WarningMOBMobile, Washington50 min
Mar 11, 11:51 PM CDTSpecial Marine WarningMOB84 min
Mar 11, 11:58 PM CDTSpecial Weather StatementMOBClarke, Monroe, Wilcox62 min
Mar 12, 12:00 AM CDTTornado WarningMOBMobile15 min
Mar 12, 12:08 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington52 min
Mar 12, 12:11 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile49 min
Mar 12, 12:11 AM CDTTornado WarningMOBMobile30 min
Mar 12, 12:56 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Escambia, Monroe49 min
Mar 12, 12:58 AM CDTSpecial Weather StatementMOBBaldwin62 min
Mar 12, 1:10 AM CDTSpecial Marine WarningMOB95 min
Mar 12, 1:39 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw51 min
Mar 12, 2:08 AM CDTSpecial Weather StatementMOBCovington, Crenshaw67 min
Mar 12, 2:24 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw50 min
Mar 12, 3:16 AM CDTSpecial Marine WarningMOB89 min
Mar 12, 9:05 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Mar 12, 9:06 AM CDTRiver Flood WarningMOBClarke, Washington5 days
Mar 12, 3:18 AM CDTSpecial Weather StatementMOBOkaloosa42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.